Advertisement

The Journal of Geometric Analysis

, Volume 2, Issue 4, pp 351–371 | Cite as

Spherical shells as obstructions for the extension of holomorphic mappings

  • S. M. Ivashkovitch
Article

Abstract

In this paper we study the extension properties of holomorphic and meromorphic maps into complex manifolds that carry a pluriclosed Hermitian metric. For example, any compact, complex surface admits such a metric. We prove that the only obstructions for the Hartogs-type extendability of holomorphic maps are spherical shells and rational curves.

Math Subject Classification

32D15 

Key Words and Phrases

Holomorphic extension spherical shell 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Bi] Bishop, E. Conditions for the analyticity of certain sets. Mich. Math. J.11, 289–304 (1964).MATHCrossRefMathSciNetGoogle Scholar
  2. [B] Bourbaki, N. Algebre. Livre II. 1954.Google Scholar
  3. [D] Dloussky, G. Envelopes d'holomorphie et prolongements d'hypersurfaces. Sem. P. Lelong. Lect. Notes Math.N578, 217–235 (1977).CrossRefMathSciNetGoogle Scholar
  4. [F] Federer, H. Geometric Measure Theory. Berlin: Springer 1969.MATHGoogle Scholar
  5. [Ga3] Gauduchon, P. Les metriques standard d'une surface complexe a premien nombre de Betti pair. Asterisque, no. 126. Soc. Math. France, pp. 129–135 (1985).Google Scholar
  6. [Gra] Grauert, H. Über modifikationen und exzeptionelle analytische Mengen. Math. Ann.146, 331–368 (1962).MATHCrossRefMathSciNetGoogle Scholar
  7. [G] Griffiths, P. Two theorems on extensions of holomorphic mappings. Invent. Math.14, 27–62 (1971).MATHCrossRefMathSciNetGoogle Scholar
  8. [Gr] Gromov, M. Pseudoholomorphic curves in symplectic manifolds. Invent. Math.82, 307–347 (1985).MATHCrossRefMathSciNetGoogle Scholar
  9. [E] Enoki, I. Surfaces of classV0 with curves. Tôhoku Maht. J.33, 453–492 (1981).MATHCrossRefMathSciNetGoogle Scholar
  10. [Iv1] Ivashkovich, S. Extension of locally biholomorphic mappings into a product of complex manifolds. Math. USSR Izvestiya27, 193–199 (1986).MATHCrossRefGoogle Scholar
  11. [Iv2] Ivashkovich, S. The Hartogs phenomenon for holomorphically convex Kähler manifolds. Math. USSR Izvestiya29, 225–232 (1987).MATHCrossRefGoogle Scholar
  12. [Iv3] Ivashkovich, S. Rational curves and extensions of holomorphic mappings. In: Proceedings of the AMS Summer Research Institute on Several Complex Variables and Complex Geometry 1989. Proc. Symp. Pure Math.52, 93–104 (1991).Google Scholar
  13. [Iv4] Ivashkovitch, S. The Hartogs-type extension theorem for meromorphic maps into compact Kähler manifolds. Invent. Math., to appear.Google Scholar
  14. [K] Kiernan, P. Hyperbolically embedded spaces and the big Picard theorem. Math. Ann.204, 203–209 (1973).MATHCrossRefMathSciNetGoogle Scholar
  15. [Ka] Kato, M. Compact complex manifolds containing “global spherical shells”, I. Proc. Int. Symp. Alg. Geom., pp. 45–84, Kyoto: Kinokuniya Book Store Co., Ltd. 1977.Google Scholar
  16. [Ko1] Kodaira, K. On compact analytic surfaces I–III. Ann. Math.71, 111–152 (1960);77, 563–626 (1963);78, 1–40 (1963).CrossRefMathSciNetGoogle Scholar
  17. [Ko2] Kodaira, K. On the structure of compact analytic surfaces I–IV. Am. J. Math.86, 751–798 (1964);88, 682–721 (1986);90, 55–83 (1969);90, 1048–1066 (1969).MATHCrossRefMathSciNetGoogle Scholar
  18. [L] Lelong, P. Plurisubharmonic Functions and Positive Differential Forms. New York: Gordon and Breach 1969.MATHGoogle Scholar
  19. Sibony, N. Quelques problemes de prolongement de courants en analyse complexe. Duke Math. J.52, 157–197 (1985).MATHCrossRefMathSciNetGoogle Scholar
  20. [Si1] Siu, Y.-T. Techniques of Extension of Analytic Objects. New York: Dekker 1974.MATHGoogle Scholar
  21. [Si2] Siu, Y.-T. Extension of meromorphic maps into Kähler manifold. Ann. Math.102, 421–452 (1975).CrossRefMathSciNetGoogle Scholar
  22. [Si3] Siu, Y.-T. Every Stein subvariety admits a Stein neighborhood. Invent. Math.38, 89–100 (1976)MATHCrossRefMathSciNetGoogle Scholar
  23. [Sh] Shiffman, B. Extension of holomorphic maps into Hermitian manifolds. Math. Ann.198, 249–258 (1971).CrossRefMathSciNetGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 1992

Authors and Affiliations

  • S. M. Ivashkovitch
    • 1
  1. 1.Steklov InstituteMoscowUSSR

Personalised recommendations